Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 1, NWS Charleston, SC

February 25, 2001Allendale County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Feb 25, 2001, 4:25 PM EST for Allendale County, South Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2001, 4:25 PM EST (21:25 UTC)
Expired
Feb 25, 2001, 5:15 PM EST
In force
50 min
Issued by
NWS Charleston, SC
Area
Whole counties

County Allendale County, SC

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.4 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2001-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2001-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 252126
SVRCHS
SCC005-252215-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
425 PM EST SUN FEB 25 2001

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  CENTRAL ALLENDALE COUNTY IN WEST CENTRAL SOUTH CAROLINA.

* UNTIL 515 PM EST.

* AT 425 PM EST...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH
  OF MARTIN...OR ABOUT 9 MILES WEST OF ALLENDALE...MOVING EAST AT 35
  MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED NEAR...
  APPLETON AT 430 PM.
  ALLENDALE...SEIGLING AT 435 PM.
  SYCAMORE AT 445 PM.

60 MPH WINDS ARE EXPECTED IN THE WARNED AREA.

BE ALERT FOR RAUPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

$$

LAT...LON 3309 8155 3287 8144 3302 8110 3309 8122

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 2:50 PM EST, 1 hour 35 minutes earlier.

Area forecast discussion, Feb 25, 2:50 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EST SUN FEB 25 2001

FEW SWRS STUBBORNLY REDEVELOPING ACRS ERN ZNS...MNLY JUST INLAND FM
CST....BUT TENDING TO MOV NERD AS FNT APPROACHES. SPEAKING OF
WHICH...CFNT APPEARS TO BE IN WRN KY/NRN AR AND SLOLY MOVG SERD.
ALSO APPEARS TO BE A PREFNTL TROF INTO CNTRL TN/NRN MS. MAIN AREA OF
SWRS MOVG ACRS MIDLANDS INTO CNTRL GA ATTM...BUT APPEARS TO BE
SPLITTING AS ETA SUGGESTED WTH MAIN AREA OF INSTABILITY MOVG NERD IN
STRONG LL SW JET.

ETA/AVN APPEAR TO BE IN GOOD AGREEMENT AT LEAST THRU ERLY PDS...THEN
SOME DIFFERENCES BEYOND 36 HRS. NGM APPEARS TOO FAST CONSIDERING ALL
MDLS INDICATE UPR FLOW BCMG MORE ZONAL RATHER THAN NW THRU MON/MON
NIGHT. QUESTION TNGT IS ABT HOW FAR FNT WL MOV SRD. ETA HINTS THAT
THE HIGH IS NOT QUITE AS STRONG AS SUGGESTED IN PREV MDL RUNS...AVN
STILL PUSHES FNT THRU TO CNTRL FL BY MON NIGHT. FEEL THIS IS A BIT
TOO FAR S...ESP CONSIDERING ZONAL UPR FLOW. HWVR...THERE IS GOOD
DRYING ALFT...SO SHWRS SHD END OVRNT TNGT BUT SOME RESIDUAL NR THE
ALTAMAHA RVR ERLY MON MRNG. SKIES SHD CLR OUT FOR LATER MON/MON
NIGHT...BUT NOT MUCH OF A COLD AIR PUNCH WTH THIS HIGH WHICH RMNS N
OF RGN. TEMPS NOT XPCTD TO DROP TOO MCH. LOWS WL RMN SLIGHTLY BLO
CLIMO...BUT HIGHS SHD GO SLIGHTLY ABV. THEN...ANOTHER SYSTEM FORMS
IN ACTIVE SRN STREAM FM SRN PLAINS AND BEGINS TO APPROACH LATE TUE.
AVN SUGGESTS LOW PRES FORMING ON RETURN WFNT WTH GOOD LIFT ASSOCD.
AVN HAS BEEN CONSISTENT WTH THIS DVLPMNT. PLAN ON MENTIONING CHC
POPS TUE NIGHT...THEN LKLY AS LOW TRACKS ACRS CWA WTH GOOD OVRRNG
AND LIFT. APPEARS THAT ZONAL FLOW WL RMN IN PLACE THRU MOST OF
WEEK...WTH NO REAL COLD AIR PUNCHING SRD. XTNDD MDLS SUGGEST NXT
THREAT OF ANOTHER SYSTEM WL BE IN SAT/SUN TIMEFRAME.

FWC/FAN/MAV TEMPS PRETTY CLOSE...THO FEEL THEY MAY BE A LTL TOO COOL
TNGT DEPENDING UPON WHERE FNT ENDS UP. WL GO SLIGHTLY ABV GUID. WL
BE GOING CLOSE TO MAV TEMPS. CONSIDERING AMT OF CLD COVER COMING
UP...ESP TUE/TUE NIGHT...WL STICK CLOSER TO COOLER MAV. AS FOR
POPS...PLAN ON CONTG TREND OF GOING BLO MOS GUID. MOS STILL APPEARS
OVERDONE...ESP CONSIDERING HOW THE BULK OF THE LIFT IS MOVG WELL N
OF RGN. HWVR...WTH SUGGESTED POSN AND MVMNT OF NXT SYS ON TUE/TUE
NIGHT...WL STICK RELATIVELY CLOSE TO MAV GUID POPS TUE NIGHT.

CWF...RESIDUAL ELY SWELL STILL HAS SEAS IN THE 4-6 FT RANGE
NEARSHORE AND 7-8 FT OFFSHORE...BUT IT IS SLOWLY SUBSIDING. WITH
LLVL JET LIFTING OUT THIS AFTN...WINDS ARE ONLY AROUND 15 KT OVER SC
WATERS AND 10-15 KT OVER GA WATERS. PLAN TO KEEP FLAGS UP FOR SC
WATERS AND OFFSHORE GA WATERS AS SEAS ARE STILL AROUND SCA CRIT.
41008 DOWN TO 5 FT AND BLV WE CAN GET BY WITH SCEC THIS PKG. FLAGS
WL LIKELY COME DOWN ACROSS THE REST OF THE WATERS TNGT AS SEAS
SUBSIDE. CD FNT WL ENTER THE NRN WATERS EARLY MON...THE SLIDE S THRU
THE SRN PTN MON AFTN. LOOKS LIKE A MINI NE SURGE MON NIGHT THAT MAY
PUSH FLAGS AGAIN FOR GA PTN AS PG IS STRONGEST TO THE S. WM FNT WL
BEGIN TO LIFT BACK N BY LATE TUE WITH LOW PRES APPCHNG FROM THE W
WED. CUD BE ANOTHER ROUND OF SCA COND WED INTO THU.

FCSTID = 26
CHS   61  71  47  65 /  40   5   0  10
SAV   63  73  46  67 /  50  10   0  10
CHL   62  71  50  64 /  40   5   0  10
NBC   61  72  48  65 /  40   5   0  10
RBW   58  70  44  65 /  50   0   0  10

.CHS...
GA...SMALL CRAFT ADVISORY AMZ374.
SC...SMALL CRAFT ADVISORY AMZ350-352.

EVT/TJR

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.